Alert archive / California / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 29, NWS Phoenix, AZ

August 6, 2015Imperial County, Riverside County, California

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 6, 2015, 7:26 PM PDT for Imperial County, Riverside County, California. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2015, 7:26 PM PDT (02:26 UTC)
Expired
Aug 6, 2015, 7:45 PM PDT
In force
19 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Imperial County, CA, Riverside County, CA

The radar

The San Diego radar (KNKX), 113 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WUUS55 KPSR 070226
SVRPSR
CAC025-065-070245-
/O.NEW.KPSR.SV.W.0029.150807T0226Z-150807T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
726 PM PDT THU AUG 6 2015

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  NORTHWESTERN IMPERIAL COUNTY IN SOUTHEASTERN CALIFORNIA...

* UNTIL 745 PM PDT

* AT 726 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR SALTON SEA BEACH...OR 9 MILES NORTHWEST OF SALTON
  CITY...AND MOVING NORTH AT 25 MPH. PENNY SIZE HAIL MAY ALSO
  ACCOMPANY THE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  SALTON CITY...DESERT SHORES...SALTON SEA BEACH AND COOLIDGE
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3347 11580 3322 11596 3325 11609 3343 11609
      3344 11604 3348 11607 3350 11607 3352 11605
      3353 11602
TIME...MOT...LOC 0226Z 186DEG 23KT 3335 11606 

$$

18
2 follow-up statements
643 
WWUS55 KPSR 070235
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
735 PM PDT THU AUG 6 2015

CAC025-065-070245-
/O.CON.KPSR.SV.W.0029.000000T0000Z-150807T0245Z/
RIVERSIDE CA-IMPERIAL CA-
735 PM PDT THU AUG 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM PDT
FOR SOUTHERN RIVERSIDE AND NORTHWESTERN IMPERIAL COUNTIES...

AT 735 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER DESERT SHORES...OR 11 MILES NORTHWEST OF SALTON CITY...
MOVING NORTH AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE
DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
SALTON CITY...DESERT SHORES...SALTON SEA BEACH AND COOLIDGE SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3347 11580 3329 11594 3327 11609 3343 11609
      3344 11604 3348 11607 3350 11607 3352 11605
      3353 11602
TIME...MOT...LOC 0235Z 186DEG 23KT 3341 11605 

$$

18
668 
WWUS55 KPSR 070247
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
747 PM PDT THU AUG 6 2015

CAC025-065-070257-
/O.EXP.KPSR.SV.W.0029.000000T0000Z-150807T0245Z/
RIVERSIDE CA-IMPERIAL CA-
747 PM PDT THU AUG 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RIVERSIDE AND
NORTHWESTERN IMPERIAL COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE OUTSIDE THIS THUNDERSTORM.

LAT...LON 3347 11580 3329 11594 3327 11609 3343 11609
      3344 11604 3348 11607 3350 11607 3352 11605
      3353 11602
TIME...MOT...LOC 0241Z 186DEG 23KT 3341 11605 

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 7:03 PM PDT, 23 minutes earlier.

Area forecast discussion, Aug 6, 7:03 PM PDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
703 PM MST THU AUG 6 2015

.SYNOPSIS...
INCREASED MONSOON MOISTURE WILL LEAD TO A THREAT OF SHOWERS AND
THUNDERSTORMS THROUGH EARLY TONIGHT. A MORE STABLE AND DRIER
WESTERLY WIND PATTERN WILL SHIFT STORM CHANCES INTO NORTHERN AND
EASTERN ARIZONA FRIDAY...THEN INTO EASTERN ARIZONA THIS WEEKEND. THE
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL SLOWLY RETURN STATEWIDE
EARLY NEXT WEEK.

&&

.DISCUSSION...
FAIRLY STABLE CONDITIONS OVER SOUTH-CENTRAL ARIZONA THIS AFTERNOON
BASICALLY NIXED ANY CHANCES FOR SHOWERS AND THUNDERSTORMS FROM
MARICOPA COUNTY EASTWARD. SCATTERED SHOWERS AND THUNDERSTORMS OVER
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA ARE STILL ONGOING...BUT
STARTING TO WIND DOWN. FOR THE REST OF THE EVENING THE MAIN THREAT
WILL BE BRIEF HEAVY RAIN ALONG WITH NON-SEVERE OUTFLOWS POTENTIALLY
PRODUCING PATCHY DUST. HAVE LOWERED CHANCES TO AROUND 10 PERCENT
OVER THE PHOENIX AREA AS THERE IS STILL A OUTSIDE CHANCE OF GETTING
AN OUTFLOW FROM THE YUMA STORMS TO DEVELOP A SHOWER OR THUNDERSTORM
IN THE PHOENIX AREA THROUGH MIDNIGHT.

WINDS ALOFT ARE ALREADY STARTING TO SHIFT OUT OF THE SOUTHWEST OVER
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA AND WILL EVENTUALLY BRING
IN SOME DRYING DURING THE OVERNIGHT HOURS...ENDING CHANCES FOR
RAIN. WILL KEEP IN SLIGHT CHANCES DURING THE OVERNIGHT HOURS FOR
SOUTH-CENTRAL ARIZONA...BUT AT THIS POINT NOT SEEING MUCH IN THE WAY
OF ANY ACTIVITY TONIGHT.

&&

.PREVIOUS DISCUSSION...
REMAINDER OF TODAY AND TONIGHT...THE ATMOSPHERE OVER OUR FORECAST
AREA IS A MESS AND WORTHY OF A BROAD BRUSH FORECAST OF A CHANCE OF
SHOWERS AND THUNDERSTORMS THE REMAINDER OF THE AFTERNOON THROUGH
EARLY TONIGHT. ACCELERATING UPPER LEVEL WINDS FROM A COL AREA OFF
THE BAJA COAST...INCREASING LOW LEVEL MONSOON MOISTURE FROM
MEXICO...AND LATE AFTERNOON WARM SIDE DIFFERENTIAL HEATING MAKE THE
ATMOSPHERE SORT OF MESSY WITH POTENTIAL INSTABILITY AT EVERY TURN.

HOWEVER...IF THUNDERSTORMS DO DEVELOP OVER PORTIONS OF SOUTHEAST CA
AND SOUTHWEST AZ...THERE IS A POSSIBILITY OF STRONG DOWNBURST WINDS
DUE TO HIGH AFTERNOON TEMPERATURES IN THESE LOCATIONS.

SATURDAY AND SUNDAY...A DRIER AND MORE STABLE AIRMASS WILL SPREAD
INTO OUR FORECAST AREA FROM THE WEST THIS WEEKEND...KEEPING THE
CHANCE OF STORMS CONFINED TO EASTERN ARIZONA...EXCEPT FOR A SLIGHT
CHANCE OVER THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY/ZONE 24.

MONDAY THROUGH WEDNESDAY...MODELS CONTINUE TO VARY ON THE TIMING AND
INTENSITY OF INVERTED TROFS MOVING INTO SOUTHERN AZ FRM MEXICO THIS
PERIOD. ONE THING IS FOR CERTAIN...THERE WILL BE PATTERN CHANGE THIS
PERIOD WITH A CONTINUOUS SOUTHERLY FLOW OF MONSOON MOISTURE EVERY
TODAY. THEREFORE SINCE AREAL STORM COVERAGE AND POTENTIAL STORM
INTENSITIES WILL BE UNCERTAIN...THE BEST APPROACH IS TO CONTINUE A
LOW THREAT OF SHOWERS AND THUNDERSTORMS DAY DAY THIS PERIOD.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

LITTLE CHANCE OF ANY SHOWERS AND THUNDERSTORMS ACROSS THE PHOENIX
AREA FOR THE REST OF THIS EVENING AS THE ATMOSPHERE FAILED TO
DESTABILIZED ENOUGH. SHOWERS AND THUNDERSTORMS OVER YUMA COUNTY MAY
DRIFT EASTWARD CLOSER TOWARD THE WEST PART OF PHOENIX...BUT FEEL
ONLY POTENTIAL AT THIS POINT WOULD BE SOME SHIFTING WINDS FROM AN
OUTFLOW BOUNDARY. WINDS WILL BE SOMEWHAT VARIABLE UNTIL AFTER
MIDNIGHT WHEN DOWNSLOPE EASTERLIES SHOULD TAKE OVER THROUGH LATE
MORNING. ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
RETURN DURING THE AFTERNOON AND EVENING HOURS FRIDAY.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
THE MAJORITY OF THE SHOWER AND THUNDERSTORM ACTIVITY HAS
DIMINISHED...BUT COULD STILL SEE SOME SHOWERS AND MAYBE A
THUNDERSTORM NEAR KBLH THROUGH MIDNIGHT. WINDS WILL GENERALLY STAY
OUT OF A SOUTHERLY DIRECTION THROUGH THE PERIOD WITH MORE
VARIABILITY POSSIBLE AT KBLH DUE TO THE POTENTIAL FOR OUTFLOWS FROM
NEARBY STORMS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
LIMITED MOISTURE WILL BE PRESENT ACROSS MOSTLY EASTERN PORTIONS OF
ARIZONA THROUGH THE WEEKEND ALLOWING FOR AFTERNOON/EVENING SLIGHT
CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY OVER HIGHER TERRAIN
LOCATIONS NORTH AND EAST OF PHOENIX. INCREASING MOISTURE INTO EARLY
NEXT WEEK WILL PUSH CHANCES OF SHOWERS AND THUNDERSTORMS INTO THE
SOUTHERN AND WESTERN ARIZONA DESERTS. MINIMUM RELATIVE HUMIDITIES OF
10 TO 20 PERCENT RANGE WILL BE COMMON ACROSS THE DESERTS THIS
WEEKEND WITH SOME IMPROVEMENT GOING INTO EARLY NEXT WEEK. DRIEST
LOCATION WILL BE SOUTHEAST CALIFORNIA THIS WEEKEND WITH MINIMUM RH
VALUES INTO THE SINGLE DIGITS. HIGH TEMPERATURES WILL BE AROUND OR
SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. WINDS WILL BE LIGHT
THROUGH MUCH OF THE PERIOD FOLLOWING TYPICAL DIURNAL DIRECTIONS
EXCEPT FOR AFTERNOON UPSLOPE BREEZES GUSTING AT TIMES UP TO 20 MPH.

&&

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.
CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...KUHLMAN
PREVIOUS DISCUSSION...VASQUEZ/MEYERS
AVIATION...KUHLMAN
FIRE WEATHER...KUHLMAN/CB

In the hours before

Special weather statement, Aug 6, 3:24 PM PDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
324 PM MST THU AUG 6 2015

AZZ026-062300-
SOUTHWEST DESERTS AZ-
324 PM MST THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL YUMA COUNTY

UNTIL 400 PM MST

AT 324 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TACNA...OR 25 MILES EAST OF FORTUNA FOOTHILLS...MOVING NORTH AT 20
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TACNA...TYSON AND ROLL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

&&

LAT...LON 3266 11390 3266 11407 3289 11415 3292 11382
TIME...MOT...LOC 2224Z 177DEG 19KT 3275 11399

18
Local storm report, Aug 6, 3:38 PM PDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
338 PM MST THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     TSTM WND GST     1 S BOUSE               33.91N 114.00W
08/06/2015  M74 MPH          LA PAZ             AZ   TRAINED SPOTTER

&&

EVENT NUMBER PSR1500094

PSR
Special weather statement, Aug 6, 3:43 PM PDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
343 PM PDT THU AUG 6 2015

CAZ031>033-062315-
IMPERIAL COUNTY CA-RIVERSIDE COUNTY/EASTERN DESERTS CA-
LOWER COLORADO RIVER VALLEY CA CA-
343 PM PDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN RIVERSIDE AND NORTH CENTRAL IMPERIAL COUNTIES

UNTIL 415 PM PDT

AT 343 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES WEST OF PALO VERDE...OR 29 MILES SOUTHEAST OF DESERT CENTER...
MOVING NORTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
RIVERSIDE AND NORTH CENTRAL IMPERIAL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

&&

LAT...LON 3339 11486 3338 11510 3359 11514 3359 11480
TIME...MOT...LOC 2243Z 181DEG 10KT 3347 11499

18
Special weather statement, Aug 6, 5:04 PM PDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
504 PM MST THU AUG 6 2015

AZZ026-070030-
SOUTHWEST DESERTS AZ-
504 PM MST THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL YUMA COUNTY

UNTIL 530 PM MST

AT 504 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TACNA...OR 25 MILES EAST OF FORTUNA FOOTHILLS...MOVING NORTH AT 10
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TACNA AND ROLL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

&&

LAT...LON 3265 11389 3263 11403 3279 11412 3283 11388
TIME...MOT...LOC 0004Z 170DEG 9KT 3269 11397

18
Local storm report, Aug 6, 5:34 PM PDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
534 PM MST THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     DUST STORM       2 WSW TACNA             32.68N 113.98W
08/06/2015                   YUMA               AZ   TRAINED SPOTTER

            VSBY LESS THAN 0.25 MI. AND ESTIMATED WIND GUSTS TO 40
            MPH

&&

EVENT NUMBER PSR1500095

PSR
Special weather statement, Aug 6, 7:14 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
714 PM PDT THU AUG 6 2015

CAZ033-070230-
IMPERIAL COUNTY CA-
714 PM PDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN IMPERIAL COUNTY

UNTIL 730 PM PDT

AT 714 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SALTON CITY...MOVING NORTH AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SALTON CITY...DESERT SHORES...SALTON SEA BEACH...WINONA AND COOLIDGE
SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

&&

LAT...LON 3308 11609 3312 11608 3342 11608 3342 11579
      3299 11595 3306 11611
TIME...MOT...LOC 0214Z 187DEG 36KT 3327 11605

18

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:46 PM PDTSpecial Weather StatementPSRRiverside29 min
Aug 6, 9:11 PM PDTSpecial Weather StatementPSRRiverside34 min
Aug 6, 9:27 PM PDTSevere Thunderstorm WarningPSRRiverside, San Bernardino33 min
Aug 6, 10:54 PM PDTSpecial Weather StatementPSRRiverside36 min
Aug 7, 12:46 AM PDTAreal Flood AdvisoryPSRRiverside, San Bernardino3 hr

Nearby

Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.